Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 102, NWS Buffalo, NY

September 28, 20094 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 28, 2009, 2:19 PM EDT for 4 counties in New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2009, 2:19 PM EDT (18:19 UTC)
Expired
Sep 28, 2009, 3:00 PM EDT
In force
41 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 28, 11:35 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 281819
SVRBUF
NYC029-037-063-073-281900-
/O.NEW.KBUF.SV.W.0102.090928T1819Z-090928T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
219 PM EDT MON SEP 28 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ERIE COUNTY IN WESTERN NEW YORK
  NORTHWESTERN GENESEE COUNTY IN WESTERN NEW YORK
  SOUTHERN NIAGARA COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN ORLEANS COUNTY IN WESTERN NEW YORK

* UNTIL 300 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST OF
  BUFFALO...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUFFALO BY 225 PM EDT...
  KENMORE BY 230 PM EDT...
  WILLIAMSVILLE BY 235 PM EDT...
  HARRIS HILL BY 240 PM EDT...
  AKRON BY 255 PM EDT...

LAT...LON 4305 7901 4324 7835 4298 7825 4282 7887
      4285 7887 4291 7892 4295 7893 4295 7895
      4297 7902 4299 7904 4301 7904
TIME...MOT...LOC 1819Z 250DEG 40KT 4290 7899

$$

NIZIOL
1 follow-up statement
000 
WWUS51 KBUF 281856
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
256 PM EDT MON SEP 28 2009

NYC029-037-063-073-281906-
/O.EXP.KBUF.SV.W.0102.000000T0000Z-090928T1900Z/
GENESEE NY-ORLEANS NY-NIAGARA NY-ERIE NY-
256 PM EDT MON SEP 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ERIE...SOUTHERN
NIAGARA...SOUTHWESTERN ORLEANS AND NORTHWESTERN GENESEE COUNTIES WILL
EXPIRE AT 300 PM EDT...

LAT...LON 4305 7901 4324 7835 4298 7825 4282 7887
      4285 7887 4291 7892 4295 7893 4295 7895
      4297 7902 4299 7904 4301 7904
TIME...MOT...LOC 1856Z 250DEG 40KT 4304 7847

$$

NIZIOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 1:54 PM EDT, 25 minutes earlier.

Area forecast discussion, Sep 28, 1:54 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
154 PM EDT MON SEP 28 2009

.SYNOPSIS...
AN UNSEASONABLY DEEP AREA OF LOW PRESSURE OVER THE UPPER GREAT LAKES
WILL SWING A POWERFUL COLD FRONT ACROSS THE REGION TODAY...WITH MOST
SITES PICKING SOME SHOWERS AND POSSIBLY A GUSTY THUNDERSTORM. IT
WILL THEN BECOME QUITE WINDY IN THE WAKE OF THE FRONT WITH WINDS
GUSTING OVER 45 MPH ACROSS MANY OF THE WESTERN COUNTIES. CONDITIONS
WILL REMAIN QUITE UNSETTLED TONIGHT INTO WEDNESDAY AS THE REGION
WILL EXPERIENCE WIDESPREAD LAKE EFFECT RAIN SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
A RAPIDLY DEEPENING UPPER LOW OVER THE GREAT LAKES WILL DEEPEN THE
SURFACE LOW OVER THE NORTHERN GREAT LAKES. ASSOCIATED STRONG COLD
FRONT CURRENTLY PUSHING THROUGH FAR WESTERN SECTIONS GENERATING A
LINE OF STRONG CONVECTION WITH SEVERAL REPORTS OF WIND DAMAGE ACROSS
THE NIAGARA FRONTIER. STRONG GRADIENT WINDS WILL DEVELOP RAPIDLY IN
THE WAKE OF THE COLD FRONTAL PASSAGE. UPSTREAM OBSERVATIONS
SUGGESTING SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AT LEAST 50
MPH WILL BE LIKELY THROUGH THIS AFTERNOON.

ANOTHER CONCERN WILL BE THE LAKE ERIE LEVEL RISE WITH THE WIND SHIFT
AND INCREASED SPEEDS. THE LAKE ERIE LEVEL AT THE EASTERN END OF THE
BASIN HAS RISEN NEARLY A FOOT AND A HALF IN THE PAST HOUR AND IS
NOW AROUND 4.5 FEET ABOVE LOW WATER DATUM. A LEVEL CLOSE TO THE 8
FOOT FLOOD STAGE IS LIKELY BETWEEN 2 PM AND 5 PM. A LAKESHORE
FLOOD WARNING HAS BEEN ISSUED FOR THE LAKE SHORE AREAS OF ERIE
COUNTY THROUGH 8 PM.

THE BULK OF THE SYNOPTIC PRECIP WILL MOVE EAST OF THE FORECAST AREA
WITH THE FRONT BY LATE AFTERNOON...BUT THE SURFACE AND UPPER LOW
WILL CROSS WESTERN NY LATER TONIGHT. A STRONG ISALLOBARIC GRADIENT
WILL BE ASSOCIATED WITH THE SURFACE LOW LATE TONIGHT AND MAY
REJUVENATE A PERIOD OF GUSTY WINDS AS THE LOW ENTERS THE NIAGARA
FRONTIER BETWEEN 09Z AND 12Z. THE INSTABILITY ASSOCIATED WITH THE
UPPER LOW WILL ALSO HELP MAINTAIN THE LAKE EFFECT SHOWERS AND
APPEARS THAT THE LAKE BAND WILL MOVE BACK INTO THE BUF/IAG AREA LATE
TONIGHT.

TEMPERATURES WILL FALL SOMEWHAT AS THE FRONT MOVES THROUGH..BUT NOT
ALL THAT SHARPLY. EARLY DAY HIGHS IN THE MID TO UPPER 60S WILL FALL
DURING THE AFTERNOON TO THE UPPER 50S...THEN TO THE UPPER 40S TO LOW
50S OVERNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL PATTERN WILL BE FOUND ACROSS THE
COUNTRY DURING THIS PERIOD...AS A DEEP TROUGH OVER THE GREAT LAKES
AND NORTHEAST WILL PRODUCE VERY UNSETTLED CONDITIONS ACROSS OUR
REGION. THIS PATTERN WILL FEATURE AN ANOMALOUSLY DEEP SFC LOW...
WHICH THE GEFS AND SREF PACKAGES SUGGEST AS BEING SOME 4 STD BELOW
NORMAL LATE SEPTEMBER LEVELS.

THE MAIN SFC LOW...AS DEFINED BY THE NAM/WRF AND GFS...WILL BE
CENTERED IN THE VCNTY OF YYZ AT 12Z TUES WITH A CENTRAL PRES NEAR
990MB. THE LOW WILL LIFT TO WESTERN QUEBEC BY TUESDAY EVENING...
WHILE SLOWLY FILLING TO ABOUT 995MB. THIS WEAKENING IS IN PART DUE
TO THE SYSTEM OCCLUDING WITH THE LOW BECOMING STACKED FROM THE SFC
TO THE TROP. WITHIN THE DEEP MOIST CYCLONIC FLOW AROUND THIS
FEATURE...H85 TEMPS OF +4C OVER LAKES ERIE AND ONTARIO WILL
GUARANTEE THE WIDESPREAD PRESENCE OF LAKE EFFECT RAIN SHOWERS. THIS
WILL ESPECIALLY BE THE CASE SOUTHEAST OF BOTH LAKES WHERE POPS WILL
BE CLOSE TO 100 PERCENT.

LAKE INDUCED INSTABILITY WILL INCLUDE CAPES TO 1000 J/KG WHILE NO
CAP WILL BE IN PLACE. WHILE THESE ARE VERY FAVORABLE CONDITIONS FOR
LAKE INDUCED PCPN...ONLY THE UPPER THIRD PORTION OF THE CLOUDS WILL
BE IN THE MIXED PHASE REGION WITH LITTLE IF ANY GRAUPEL. AS A RESULT
WILL NOT INCLUDE ANY LAKE INDUCED THUNDER WITH THIS ACTIVITY.

THE STACKED STORM SYSTEM WILL BE CENTERED OVER CENTRAL QUEBEC
TUESDAY NIGHT AND WEDNESDAY...WITH CONTINUED COLD ADVECTION LOWERING
H85 TEMPS TO BETWEEN ZERO AND -3C. THE CHILLY CYCLONIC FLOW WILL
CONTINUE TO GENERATE LAKE EFFECT RAIN SHOWERS OVER A LARGE PORTION
OF THE REGION...PARTICULARLY SOUTHEAST OF BOTH LAKES WHERE CAT POPS
WILL BE USED TUESDAY NIGHT AND LIKELY POPS WEDNESDAY. THE COLD
ADVECTION WILL BE QUITE NOTICEABLE AT THE SFC WHERE TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOW TO MID 50S.

THE GFS AND ECMWF AGREE THAT THE STACKED LOW WILL ROTATE SOUTHWARDS
ACROSS THE ST LAWRENCE VALLEY WEDNESDAY NIGHT AND THURSDAY. THIS
WILL KEEP H85 TEMPS WITHIN A DEGREE OR SO OF ZERO...WITH A POCKET OF
-4C AIR SWINGING ACROSS THE NORTH COUNTRY. WHILE SITES SOUTHEAST OF
THE LAKES WILL STILL HAVE THE CHANCE TO PICK UP SOME LAKE EFFECT
RAIN SHOWERS...SFC RIDGING AND DRIER MID LEVEL AIR MOVING IN FROM
THE WEST WILL GRADUALLY REDUCE THE POPS FROM WEST TO EAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THIS PERIOD WILL REMAIN SOMEWHAT UNSETTLED ACROSS THE REGION
ALTHOUGH IT SHOULD BE MILDER. THE HIGHLY AMPLIFIED FLOW WILL BREAK
DOWN INTO A SPLIT FLOW THAT WILL INCLUDE A SHORT LIVED REX BLOCK
OVER THE UPPER MISSISSIPPI VALLEY AND UPPER GREAT LAKES.

FOR THURSDAY NIGHT AND FRIDAY...A RIDGE OVER THE MISSISSIPPI VALLEY
WILL BECOME PINCHED OFF OVER THE GREAT LAKES REGION AS A VIGOROUS
SHORTWAVE WILL DROP OUT OF THE ROCKIES TO THE NORTHERN PLAINS. THE
WEAKENING RIDGE WILL ALLOW OUR SKIES TO TEMPORARILY CLEAR WITH SFC
TEMPS ON FRIDAY STRUGGLING BACK TOWARDS NORMAL LEVELS.

THE DRY WEATHER WILL BE SHORT LIVED THOUGH AS WARM ADVECTION IN
ADVANCE OF THE DIGGING SHORTWAVE WILL PRODUCE DEEP ENOUGH ISENTROPIC
LIFT FOR SHOWERS TO DEVELOP FRIDAY NIGHT AND SATURDAY. THE WARMING
WILL SEND OUR SFC TEMPS BACK INTO THE MID 60S BY SATURDAY AFTERNOON.

THE REX BLOCK WILL THEN TAKE SHAPE OVER THE UPPER GREAT LAKES
SATURDAY NIGHT AND SUNDAY...WITH OUR REGION BEING FOUND WITHIN A
DEEP SOUTHERLY FLOW. AS ONE WOULD EXPECT...TEMPS WITHIN THIS REGIME
WILL AVERAGE ABOVE NORMAL BUT THERE WILL BE THE CHANCE FOR MORE
SHOWERS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
DEEP LOW PRESSURE OVER THE UPPER GREAT LAKES WILL CONTINUE TO PUSH
A STRONG COLD FRONT ACROSS THE REGION THIS AFTERNOON. THIS FRONT
SHOULD BE EAST OF THE AREA BY 21Z. SCATTERED THUNDERSTORMS WILL BE
ASSOCIATED WITH THE FRONTAL ZONE AND WILL PRODUCE WIND GUSTS TO
50 KNOTS AND LOCAL IFR CONDITIONS.

STRONG GRADIENT WINDS WILL DEVELOP AFTER THE FRONTAL PASSAGE AND
SPREAD EASTWARD. WIND GUSTS OF 35 TO 45 KNOTS WILL IMPACT THE
ENTIRE AREA THROUGH 06Z...BEFORE GRADUALLY DIMINISHING. LAKE
EFFECT RAINS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
NORTHEAST OF LAKE ERIE IN THE KBUF-KIAG REGION AND POSSIBLY AS FAR
INLAND AS JHW AND ROC AND LAST THROUGH THE OVERNIGHT. IFR
CONDITIONS WILL DEVELOP IN THESE AREAS.

OUTLOOK...
TUESDAY...MVFR/IFR IN SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
THURSDAY...VFR.
FRIDAY...VFR CHANCE OF RAIN.
FRIDAY NIGHT AND SATURDAY...MVFR WITH RAIN LIKELY.

&&

.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR ALL OF LAKES ERIE AND ONTARIO.

DEEP LOW PRESSURE OVER THE UPPER GREAT LAKES WILL SWING A POWERFUL
COLD FRONT ACROSS BOTH LAKES TODAY. THE FRONT WILL MAKE ITS WAY
ACROSS LAKE ERIE BY 14Z...AND ACROSS LAKE ONTARIO BY 18Z. WIDESPREAD
SHOWERS AND POSSIBLY SOME GUSTY THUNDERSTORMS WILL ACCOMPANY THE
FRONTAL PASSAGE...THEN WINDS WILL BECOME SOUTHWESTERLY AND WILL
INCREASE TO GALE FORCE IN THE WAKE OF THE FRONT DURING THE MIDDAY
AND AFTERNOON. THE STRONGEST WINDS SHOULD BE FOUND OVER LAKE ERIE.

SOUTHWEST GALES WILL REMAIN IN PLACE OVER LAKE ERIE TONIGHT...BUT
THE PROXIMITY OF THE SFC LOW TO LAKE ONTARIO WILL LIKELY ALLOW WINDS
TO SUBSIDE BELOW GALE FORCE FOR THE BULK OF THE NIGHT.

THE GALES ON LAKE ERIE WILL GRADUALLY SUBSIDE ON TUESDAY AS THE SFC
LOW WILL MOVE AWAY ACROSS THE ST LAWRENCE VALLEY...WHILE WINDS WILL
INCREASE BACK TO NEAR GALES ON LAKE ONTARIO.

ALONG WITH THE STRONG WINDS AND RESULTING HIGH WAVES ON BOTH LAKES
TODAY...THERE WILL BE THE CONCERN OF A SEICHE ON LAKE ERIE. THE
ONSET OF STRONG SOUTHWEST WINDS IN THE WAKE OF THE FRONTAL PASSAGE
THIS MORNING WILL SLOSH WATER IN LAKE ERIE TO THE EAST...WITH A
WATER RISE OF ABOUT 3 FEET EXPECTED ON THE EAST END (INCL. IN
BUFFALO HARBOR). MARINERS SHOULD TAKE ANY PRECAUTIONS TO BOATS THAT
MAY BE TIGHT DOWN IN THESE AREAS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKESHORE FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ010-
     085.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>004-
     010>014-019>021-085.
MARINE...GALE WARNING UNTIL NOON EDT TUESDAY FOR LEZ020-040-041.
         GALE WARNING UNTIL NOON EDT TUESDAY FOR LOZ044-045-
         064-065.
         GALE WARNING UNTIL 8 AM EDT TUESDAY FOR LOZ042-043-062-063.
         SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR
         SLZ022-024.

&&

SYNOPSIS...RSH
NEAR TERM...TMA/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...TMA
MARINE...RSH/TMA
Hazardous weather outlook, Sep 28, 11:31 AM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1131 AM EDT MON SEP 28 2009

NYZ001-291545-
NIAGARA-
1131 AM EDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-291545-
NORTHERN ERIE-
1131 AM EDT MON SEP 28 2009

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKESHORE FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-021-291545-
MONROE-WAYNE-LIVINGSTON-ONTARIO-ALLEGANY-
1131 AM EDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-011-012-019-020-291545-
ORLEANS-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
1131 AM EDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ085-291545-
SOUTHERN ERIE-
1131 AM EDT MON SEP 28 2009

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKESHORE FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-291545-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
1131 AM EDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-291545-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1131 AM EDT MON SEP 28 2009

...GALE WARNING IN EFFECT UNTIL NOON EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-291545-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1131 AM EDT MON SEP 28 2009

...GALE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-291545-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1131 AM EDT MON SEP 28 2009

...GALE WARNING IN EFFECT UNTIL NOON EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-291545-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1131 AM EDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS MAY APPROACH GALE FORCE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 28, 8:42 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
842 AM EDT MON SEP 28 2009

NYZ010-012-020-021-085-281345-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
842 AM EDT MON SEP 28 2009

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

* AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BUFFALO SOUTHWARD TO ALLEGANY
  PARK...AND MOVING EAST AT 40 MPH.

* STRONG STORMS WITH GUSTY WINDS WILL BE NEAR...
  HOLLAND AT 850 AM EDT...
  ST. BONAVENTURE AT 855 AM EDT...
  OLEAN AT 905 AM EDT...
  CENTERVILLE AT 910 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS. STRONGER WINDS WILL OCCUR LATER IN THE DAY BEHIND
THIS LINE OF STORMS.

THOMAS
Special weather statement, Sep 28, 10:31 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EDT MON SEP 28 2009

NYZ010-019-085-281615-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK...
SPRINGVILLE
1031 AM EDT MON SEP 28 2009

...STRONG THUNDERSTORMS OVER LAKE ERIE THIS MORNING...

SEVERAL THUNDERSTORMS HAVE BLOSSOMED ALONG THE COLD FRONT OVER
LAKE ERIE THIS MORNING. THESE STORMS AT 1025 AM ARE LOCATED FROM
NEAR PORT COLBORNE...SOUTHWARD TO BETWEEN LONG POINT AND DUNKIRK
AND DOWN TOWARDS ERIE PENNSYLVANIA. IN ADDITION TO THE CLOUD TO
GROUND LIGHTNING STRIKES THE THUNDERSTORMS HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS OVER 45 MPH ESPECIALLY NEAR THE LAKE SHORE.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

THE STORMS WILL BE NEAR THE VICINITIES OF RIPLEY AND WESTFIELD BETWEEN
1030 AM AND 1045 AM. AS ACTIVITY HOLDS TOGETHER THESE STORMS WILL
BE NEAR FREDONIA...DUNKIRK AND SILVER CREEK BETWEEN 1045 AM AND 1115 AM. AS
THESE STORMS ADVANCE NORTHEASTWARD UP LAKE ERIE THEY WILL REACH
THE VICINITY OF BUFFALO LATER IN THE MORNING.
Local storm report, Sep 28, 12:47 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EDT MON SEP 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     4 SW ANGOLA             42.60N 79.09W
09/28/2009                   ERIE               NY   LAW ENFORCEMENT

            TREE DOWN ON LONG BEACH ROAD

1107 AM     TSTM WND DMG     1 N NIAGARA FALLS       43.11N 79.02W
09/28/2009                   NIAGARA            NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON SENECA AVE.

1131 AM     TSTM WND DMG     3 N BUFFALO             42.93N 78.86W
09/28/2009                   ERIE               NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN OXFORD AVE

1132 AM     TSTM WND DMG     TONAWANDA               42.98N 78.88W
09/28/2009                   ERIE               NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON TREMONT AVE

1133 AM     TSTM WND DMG     4 NE BUFFALO            42.93N 78.80W
09/28/2009                   ERIE               NY   LAW ENFORCEMENT

            TREE AND DEBRIS ON ROUTE 33

1136 AM     TSTM WND DMG     1 S NEWFANE             43.27N 78.70W
09/28/2009                   NIAGARA            NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN ON EWINGS ROAD

1137 AM     TSTM WND DMG     LOCKPORT                43.17N 78.70W
09/28/2009                   NIAGARA            NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN NEAR CHESTNUT STREET AND MCCOLLUM
            STREET

1138 AM     TSTM WND DMG     2 E WILLIAMSVILLE       42.96N 78.70W
09/28/2009                   ERIE               NY   LAW ENFORCEMENT

            TREE DOWN NEAR TRANSIT RD

&&

DTHOMAS
Local storm report, Sep 28, 1:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
123 PM EDT MON SEP 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TSTM WND GST     BUFFALO                 42.89N 78.86W
09/28/2009  M59.00 MPH       ERIE               NY   OFFICIAL NWS OBS

            59 MPH WIND GUST AT BUFFALO COAST GUARD

1202 PM     TSTM WND DMG     1 W ALBION              43.25N 78.21W
09/28/2009                   ORLEANS            NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON CRIMSON HEIGHTS ROAD

1205 PM     TSTM WND DMG     2 E ALBION              43.25N 78.15W
09/28/2009                   ORLEANS            NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON ZIG ZAG ROAD

1211 PM     TSTM WND DMG     KENDALL                 43.31N 78.04W
09/28/2009                   ORLEANS            NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON KENDALL ROAD

1217 PM     TSTM WND DMG     BROCKPORT               43.21N 77.94W
09/28/2009                   MONROE             NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN

1226 PM     TSTM WND DMG     HILTON                  43.29N 77.79W
09/28/2009                   MONROE             NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN RAILROAD AND UNDERWOOD

1239 PM     TSTM WND DMG     4 NW ROCHESTER          43.21N 77.67W
09/28/2009                   MONROE             NY   LAW ENFORCEMENT

            NEAR WEST RIDGE ROAD

&&

DTHOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 10:07 AM EDTSpecial Marine WarningBUF83 min
Sep 28, 10:37 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie68 min
Sep 28, 10:59 AM EDTSevere Thunderstorm WarningBUFErie, Niagara61 min
Sep 28, 11:09 AM EDTLakeshore Flood WarningBUFErie5 hr
Sep 28, 11:26 AM EDTSpecial Marine WarningBUF64 min
Sep 28, 12:10 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more65 min
Sep 28, 12:25 PM EDTSpecial Marine WarningBUF65 min
Sep 28, 1:08 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne52 min
Sep 28, 1:18 PM EDTSpecial Marine WarningBUF57 min
Sep 28, 1:23 PM EDTSevere Thunderstorm WarningBUFErie, Genesee37 min
Sep 28, 1:47 PM EDTSevere Thunderstorm WarningBUFCayuga, Jefferson, Oswego, Wayne58 min
Sep 28, 1:58 PM EDTSpecial Marine WarningBUF2 hr
Sep 28, 2:01 PM EDTSpecial Marine WarningBUF59 min
Sep 28, 2:08 PM EDTSpecial Marine WarningBUF37 min
Sep 28, 4:06 PM EDTLakeshore Flood StatementBUFErie10 hr
Sep 28, 5:06 PM EDTAreal Flood AdvisoryBUFErie, Niagara3 hr
Sep 28, 5:24 PM EDTSevere Thunderstorm WarningBUFErie51 min
Sep 28, 5:57 PM EDTSevere Thunderstorm WarningBUFErie33 min
Sep 28, 6:26 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans49 min
Sep 28, 7:43 PM EDTAreal Flood WarningBUFCattaraugus, Chautauqua, Erie, Genesee, Wyoming6 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.